MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B6) relevant tests/laboratory data - not available from facility.D4) device serial number - not available from facility.H3/h6) the elca device was not returned, thus no product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the mid circumflex artery.During use of a spectranetics ecla laser atherectomy catheter, when removing the catheter from the body, a zipper tear was observed at the distal end of the outer jacket.The catheter was removed and a balloon was used to complete the procedure.No patient injury reported.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
H3) the elca device was returned in two portions for evaluation.The distal section includes a portion of the working length; measuring approximately 10.4 cm in length.Visual inspection found melting of the jacket at the distal tip, and the outer jacket was frayed just proximal to the distal marker band.The proximal section includes the proximal coupler, tail tube, and a portion of the working length; measuring approximately 332 cm in length.Visual inspection found this section to be in good working condition, outside of where the breach occurred.At the location of the separation, the outer jacket was torn and pulled back, fibers were broken, charred, and exposed.The total length combined is 342.4 cm, which is within the measurement spec.H6) based on the device evaluation and investigation, the separation was confirmed; however, the cause of the damage/separation could not be established.Type of investigation code b01 replaced (from b17).Investigation findings code c0706 replaced (from c20).Investigation conclusions code d15 replaced (from d14).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24393144
Report Number3007284006-2026-00057
Device Sequence Number18767962
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)271010(10)0303603472
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110-004
Device Catalogue Number110-004
Device Lot Number0303603472
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABIOMED 14F INTRODUCER SHEATH.; ASAHI SION BLUE 0.014 GUIDE WIRE.; CORDIS XB3.5 7F GUIDE CATHETER.; PHILIPS LASER SYSTEM.
Patient Age64 YR
Patient SexMale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceWhite